MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR BACTISEAL VENTRICULAR CATHETER

INTEGRA LIFESCIENCES SWITZERLAND SAR BACTISEAL VENTRICULAR CATHETER
Catalog Number 823073
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Headache (1880); Vomiting (2144); Confusion/ Disorientation (2553)
Date of Event 07/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 3 of 3 reports linked to mfg report numbers: 3013886523-2023-00231, 3013886523-2023-00239.A physician reported a certas valve (id 828804), peritoneal catheter (id 823074) and ventricular catheter (id 823073) were implanted via ventricular peritoneal (vp) shunt on (b)(6) 2023.On (b)(6) 2023, the patient had a headache and slit ventricle appeared.The patient was followed up.On (b)(6) 2023, the patient was disoriented therefore, an x-ray was performed.The setting pressure was set to 8 because a slit-like ventricle was observed.On (b)(6) 2023, the patient was vomiting, and an x-ray was performed.Due to ventricular enlargement, the drainage was performed.An obstruction was suspected therefore, the valve, peritoneal and ventricular catheter were removed and replaced on (b)(6) 2023.The patient is followed up.
 
Additional Manufacturer Narrative
The bactiseal catheter (id 823073) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
BACTISEAL VENTRICULAR CATHETER
Common Device Name
BACTISEAL VENTRICULAR CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17395974
Report Number3013886523-2023-00240
Device Sequence Number5931813
Product Code JXG
UDI-Device Identifier10381780515623
UDI-Public10381780515623
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823073
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date09/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale